Alert archive / Pennsylvania / Wind Advisories in 2010

Wind Advisory 6, NWS State College, PA

November 16, 201033 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Nov 16, 2010, 2:25 PM EST for 33 counties in Pennsylvania. It took effect at Nov 17, 2010, 3:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2010, 2:25 PM EST (19:25 UTC)
In effect from
Nov 17, 2010, 3:00 AM EST
Expired
Nov 17, 2010, 6:00 PM EST
In force
15 hr
Issued by
NWS State College, PA
All 33 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 43 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WWUS71 KCTP 161925
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
225 PM EST TUE NOV 16 2010

...GUSTY WINDS LATE TONIGHT AND WEDNESDAY...

.THE STORM PRODUCING RAINFALL OVER THE REGION TONIGHT WILL MOVE
AWAY INTO EASTERN CANADA ON WEDNESDAY. THE DEEP LOW PRESSURE
CENTER OF THE STORM WILL CREATE A TIGHT PRESSURE GRADIENT OVER
CENTRAL PENNSYLVANIA AS IT DEPARTS. EXPECT STRONG WIND GUSTS LATER
TONIGHT AND THROUGH THE DAY ON WEDNESDAY. THE WINDS SHOULD SLACKEN
SOMEWHAT WEDNESDAY EVENING...BUT WILL REMAIN BRISK WEDNESDAY NIGHT.

PAZ024-025-033-034-170330-
/O.NEW.KCTP.WI.Y.0006.101117T0800Z-101117T2300Z/
CAMBRIA-BLAIR-SOMERSET-BEDFORD-
INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...SOMERSET...
BEDFORD
225 PM EST TUE NOV 16 2010

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM EST WEDNESDAY. 

* LOCATION...THE LAUREL HIGHLANDS. 

* WINDS...SUSTAINED WINDS OF 20 TO 30 MPH AND WIND GUSTS OF 45 TO
  55 MPH.

* TIMING...THE WINDS WILL BECOME STRONG OVERNIGHT...AND PEAK
  DURING THE MORNING AND EARLY AFTERNOON HOURS WEDNESDAY. THE WINDS
  SHOULD DIMINISH TO BELOW ADVISORY CRITERIA IN THE LATE AFTERNOON
  OR EARLY EVENING.

* IMPACTS...STRONG WIND GUSTS COULD MAKE DRIVING DIFFICULT...DOWN
  TREE LIMBS...AND DISLODGE LOOSE OUTDOOR OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE
MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046-
049>053-056>059-063>066-170330-
/O.NEW.KCTP.WI.Y.0006.101117T1200Z-101117T2300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-
FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...STATE COLLEGE...HUNTINGDON...MOUNT UNION...
LEWISTOWN...MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...
MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE...LOCK HAVEN...
WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...
SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG...
HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...
LANCASTER
225 PM EST TUE NOV 16 2010

...WIND ADVISORY IN EFFECT FROM 7 AM TO 6 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 6 PM EST WEDNESDAY. 

* LOCATION...MOST OF CENTRAL PENNSYLVANIA...ESPECIALLY ACROSS THE
  HIGHER ELEVATIONS.

* WINDS...SUSTAINED WINDS OF 15 TO 30 MPH AND WIND GUSTS OF 45 TO
  55 MPH.

* TIMING...THE WINDS WILL INCREASE THROUGH THE NIGHT AND BECOME
  STRONG DURING THE MORNING HOURS ON WEDNESDAY...PEAKING DURING
  MIDDAY AND THE AFTERNOON. THE WINDS SHOULD DIMINISH TO BELOW
  ADVISORY CRITERIA DURING THE EVENING.

* IMPACTS...STRONG WIND GUSTS COULD MAKE DRIVING DIFFICULT...DOWN
  TREE LIMBS...AND DISLODGE LOOSE OUTDOOR OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE
MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

DANGELO
3 follow-up statements
730 
WWUS71 KCTP 170258
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
958 PM EST TUE NOV 16 2010

...GUSTY WINDS LATE TONIGHT AND WEDNESDAY...

.A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER CENTRAL PENNSYLVANIA
AS A STORM SYSTEM DEPARTS. STRONG WIND GUSTS ARE EXPECTED LATE
TONIGHT AND THROUGH THE DAY ON WEDNESDAY. THE WINDS SHOULD SLACKEN
SOMEWHAT WEDNESDAY EVENING...BUT WILL REMAIN BRISK WEDNESDAY
NIGHT.

PAZ024-025-033-034-171330-
/O.CON.KCTP.WI.Y.0006.101117T0800Z-101117T2300Z/
CAMBRIA-BLAIR-SOMERSET-BEDFORD-
INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...SOMERSET...
BEDFORD
958 PM EST TUE NOV 16 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM EST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM EST
WEDNESDAY. 

* LOCATION...THE LAUREL HIGHLANDS.

* WINDS...SUSTAINED WINDS OF 20 TO 30 MPH AND WIND GUSTS OF 45 
  TO 55 MPH. 

* TIMING...THE WINDS WILL BECOME STRONG OVERNIGHT...AND PEAK 
  DURING THE MORNING AND EARLY AFTERNOON HOURS WEDNESDAY. THE 
  WINDS SHOULD DIMINISH TO BELOW ADVISORY CRITERIA IN THE LATE 
  AFTERNOON OR EARLY EVENING. 

* IMPACTS...STRONG WIND GUSTS COULD MAKE DRIVING DIFFICULT...
  DOWN TREE LIMBS...AND DISLODGE LOOSE OUTDOOR OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE
MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046-
049>053-056>059-063>066-171330-
/O.CON.KCTP.WI.Y.0006.101117T1200Z-101117T2300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-
FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...STATE COLLEGE...HUNTINGDON...MOUNT UNION...
LEWISTOWN...MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...
MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE...LOCK HAVEN...
WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...
SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG...
HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...
LANCASTER
958 PM EST TUE NOV 16 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM EST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM EST
WEDNESDAY. 

* LOCATION...MOST OF CENTRAL PENNSYLVANIA...ESPECIALLY ACROSS 
  THE HIGHER ELEVATIONS. 

* WINDS...SUSTAINED WINDS OF 15 TO 30 MPH AND WIND GUSTS OF 45 
  TO 55 MPH. 

* TIMING...THE WINDS WILL INCREASE THROUGH THE NIGHT AND BECOME 
  STRONG DURING THE MORNING HOURS ON WEDNESDAY...PEAKING DURING 
  MIDDAY AND THE AFTERNOON. THE WINDS SHOULD DIMINISH TO BELOW 
  ADVISORY CRITERIA DURING THE EVENING. 

* IMPACTS...STRONG WIND GUSTS COULD MAKE DRIVING DIFFICULT...
  DOWN TREE LIMBS...AND DISLODGE LOOSE OUTDOOR OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE
MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

DEVOIR
608 
WWUS71 KCTP 170946
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 AM EST WED NOV 17 2010

.STRONG GUSTY WINDS WILL BE ACROSS CENTRAL PENNSYLVANIA TODAY IN
THE WAKE OF A STRONG LOW PRESSURE SYSTEM LIFTING NORTHEAST OVER
THE EASTERN GREAT LAKES.

PAZ024-025-033-034-172300-
/O.CON.KCTP.WI.Y.0006.000000T0000Z-101117T2300Z/
CAMBRIA-BLAIR-SOMERSET-BEDFORD-
INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...SOMERSET...
BEDFORD
446 AM EST WED NOV 17 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

* LOCATION...THE LAUREL HIGHLANDS.

* WINDS...SUSTAINED WINDS OF 20 TO 30 MPH AND WIND GUSTS OF 45 
  TO 55 MPH. 

* TIMING...THE WINDS WILL PEAK DURING THE MORNING AND EARLY
  AFTERNOON HOURS...THEN DIMINISH INTO THE EVENING.

* IMPACTS...STRONG WIND GUSTS COULD MAKE DRIVING DIFFICULT... 
  DOWN TREE LIMBS...AND DISLODGE LOOSE OUTDOOR OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE
MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046-
049>053-056>059-063>066-172300-
/O.CON.KCTP.WI.Y.0006.101117T1200Z-101117T2300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-
FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...STATE COLLEGE...HUNTINGDON...MOUNT UNION...
LEWISTOWN...MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...
MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE...LOCK HAVEN...
WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...
SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG...
HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...
LANCASTER
446 AM EST WED NOV 17 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

* LOCATION...MOST OF CENTRAL PENNSYLVANIA...ESPECIALLY ACROSS 
  THE HIGHER ELEVATIONS. 

* WINDS...SUSTAINED WINDS OF 15 TO 30 MPH AND WIND GUSTS OF 45 
  TO 55 MPH. 

* TIMING...THE WINDS WILL INCREASE THROUGH THE MORNING HOURS AND
  BE THE STRONGEST INTO THE AFTERNOON. THE WINDS WILL DIMINISH
  LATER THIS EVENING.

* IMPACTS...STRONG WIND GUSTS COULD MAKE DRIVING DIFFICULT... 
  DOWN TREE LIMBS...AND DISLODGE LOOSE OUTDOOR OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE
MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$
MS
161 
WWUS71 KCTP 172305
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
605 PM EST WED NOV 17 2010

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-180015-
/O.EXP.KCTP.WI.Y.0006.000000T0000Z-101117T2300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...
MCCONNELLSBURG...CHAMBERSBURG...MANSFIELD...WELLSBORO...
TROUT RUN...LAPORTE...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...
BERWICK...NEWPORT...HARRISBURG...HERSHEY...POTTSVILLE...LEBANON...
CARLISLE...GETTYSBURG...YORK...LANCASTER
605 PM EST WED NOV 17 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* LOCATION...ALL OF CENTRAL PENNSYLVANIA.

* WINDS...15 TO 25 MPH WITH LOCAL GUSTS TO 30 MPH THIS EVENING...
DIMINISHING TO 10 TO 15 MPH LATE TONIGHT. 

* TIMING...WINDS WILL CONTINUE TO DIMINISH OVERNIGHT. 

* IMPACTS...STRONG WIND GUSTS ARE NO LONGER EXPECTED...BUT BRISK
  NORTHWEST WINDS WILL DROP WIND CHILL VALUES INTO THE 30S IN MANY
  LOCATIONS THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Nov 16, 10:35 AM EST, 3 hours 50 minutes earlier.

Area forecast discussion, Nov 16, 10:35 AM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1035 AM EST TUE NOV 16 2010

.SYNOPSIS...
LOW PRESSURE MOVING THROUGH THE TENNESSEE VALLEY WILL DEEPEN AS
IT LIFTS INTO THE OHIO VALLEY TODAY AND TONIGHT. WINDY CONDITIONS
ARE EXPECTED ON WEDNESDAY AS THE STRONG LOW PRESSURE AREA MOVES
INTO QUEBEC. A FAST MOVING CLIPPER SYSTEM MAY BRING LIGHT
PRECIPITATION TO THE AREA ON THURSDAY. DRY WEATHER SHOULD PREVAIL
FROM FRIDAY INTO WEEKEND WITH TEMPERATURES GRADUALLY RISING TO
SEASONAL NORMALS OR EVEN SLIGHTLY WARMER THAN NORMALS.

&&

.NEAR TERM /THROUGH TONIGHT/...
140KT JET MOVING OVERHEAD ATTM ON EAST SIDE OF A CENTRAL U.S.
UPPER TROF TILTING NEGATIVE. EXPECT CONTINUED DEEPENING SFC LOW
MOVING N FROM THE TN VALLEY. MDLS ALL AGREE ON THE TRACK OF THE
SFC LOW AND CONFIDENCE IS HIGH THAT ALL THE PWATS OF 1 TO 1.25
INCHES WILL GET SQUEEZED OUT TODAY AND EARLY TONIGHT...DESPITE THE
PROGRESSIVE NATURE OF THE STORM.

AS A MID-LEVEL DRY SLOT PUNCHES INTO THE AREA FROM THE SOUTH
TONIGHT...MODELS SUGGEST THE ATM WILL BECOME SLIGHTLY UNSTABLE BUT
HIGHLY SHEARED. THIS WILL TURN THE P-MODE FROM STEADY/STRATIFORM
RAIN TO SHOWERS AND SCT TSRA AFT 00Z. SHEAR IS HIGHEST ALONG
MASON-DIXON LINE AND THE SERN PIEDMONT. TIMING OF THE BEST
DYNAMICS FOR THUNDER IS EARLY EVENING. EXPERIENCE SUGGESTS THAT
ONCE WE BREAK INTO THE WARM SECTOR...THE DEGREE OF FNTL
FORCING...STRONG DEEP LAYER WIND FLOW AND STEEP MID LEVEL LAPSE
RATES WOULD SUPPORT ISOLD ORGANIZED TSTM DEVELOPMENT. MAX TEMPS
WILL LIKELY OCCUR IN THE EVENING IN THE SE AS +8-10C AIR SURGES
NWD FROM THE SRN MID ATLC COASTAL PLAIN. TEMPS SHOULD THEN HOLD
NEARLY STEADY AS WINDS PICK UP AND VEER S TO SW.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
THE COLD FRONT WILL SWEEP NE ACROSS CENTRAL PENN BY 12Z WED AS
THE SFC LOW REACHES THE ERN GRT LKS. WITH THE DEEP LOW /-3 TO 4SD
BELOW NORMAL MSLP/ PASSING TO THE NW...THE SYNOPTIC SETUP IS
FAVORABLE FOR STRONG WINDS ON THE BACKSIDE OF THE SYSTEM. THE
ISALLOBARIC PRES RISE COUPLET CORRESPONDING WITH MAX DIURNAL
MIXING HEIGHTS ALSO FAVORS THE POTENTIAL FOR STRONG WIND GUSTS IN
EXCESS OF 40-45 MPH. NAM BUFKIT PROFILES SHOW 40-60KTS AT
2.5-3.5KFT AGL WHICH IF MIXED DOWN WOULD LIKELY RESULT IN WIND
ADVISORY CRITERIA BEING MET. THE DAY SHIFT WILL NEED TO LOOK AT
THIS AND WILL HIGHLIGHT IN HWO FOR NOW.

PRECIPITATION WILL CONTINUE TO TAPER OFF EAST OF THE MTNS BY THE
AFTN AS GUSTY DOWNSLOPE NW FLOW DEVELOPS IN THE WAKE OF THE
DEPARTING LOW. COLD UPSLOPE FOCUSED ALONG THE WESTERN HIGHLANDS
WILL KEEP SHOWERS GOING INTO THE LATE AFTN. STRONG LOW LEVEL CAA
WILL LIMIT DIURNAL CURVES ESPECIALLY OVER THE ALLEGHENIES.

BRIEF RIDGING SHOULD PROVIDE MAINLY DRY CONDS WED NGT AS WINDS
RELAX. MODELS SHOW A FAST MOVING/WEAK CLIPPER LOW SLIDING EWD
FROM THE MID MS VLY ON THUR. THIS SYSTEM ACCOMPANIED BY AN UPPER
TROUGH MAY BRING RAIN OR SNOW TO THE AREA AS IT MOVES THROUGH BY
THUR NGT.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
HIGH PRES SHOULD REMAIN IN CONTROL FRIDAY INTO THE WEEKEND. THE
FLOW ALOFT IS MAINLY ZONAL IN NATURE WITH A PACIFIC STORM TRACK
ALONG THE NRN TIER CONUS. THE NEXT WEATHER SYSTEM TO AFFECT THE
AREA MAY ARRIVE EARLY NEXT WEEK. EXPECT TEMPERATURES TO MODERATE
AS RIDGE SLIDES OFFSHORE GIVING WAY TO A MILDER RETURN FLOW.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
STORM MOVING UP TN/OH VALLEYS WILL DEEPEN TODAY. THE MAIN WAVE OF
MODERATE AND EVEN HEAVY PRECIP OVER CENTRAL PA WILL BE LATER THIS
AFTERNOON INTO TONIGHT. ALMOST ALL LOCATIONS IFR...AND EVEN BFD
HAS DROPPED TO MVFR CIG.

ANOTHER CONCERN IS THAT STRONG WINDS ALOFT WILL OVERSPREAD
CENTRAL PA TUE EVENING...RESULTING IN LLWS. AS THE STORM CENTER
PASSES NORTH OF THE STATE TONIGHT...A TRAILING COLD FRONT WILL
SWING THRU THE REGION. THE FROPA WILL LIKELY BE ACCOMPANIED BY A
SHARP WIND SHIFT FROM SE TO SW. TSRA POSSIBLE...ESP IN THE S AND
ALMOST CERTAIN IN THE SE...GIVEN A STRONG DRY PUNCH THIS EVENING
AND HIGH SHEAR.

SCATTERING CLOUDS BEHIND THE FRONT...BUT CONDITIONS MAY GO DOWN
AGAIN LATER TONIGHT AND WED MORNING. EXPECT IMPROVEMENT BY
NOON...AS THE STORM SYSTEM LIFTS INTO CANADA. MVFR CONDITIONS
WILL MOST LIKELY LINGER AT BFD AND JST LONGER THAN OTHER SITES.

A WEAK LOW PASSING JUST TO THE SOUTH OF PA ON THU WILL BRING MORE
CLDS AND PCPN TO THE AREA ON THU. SOME LOWER CIGS/VSBY LIKELY
AGAIN BEFORE HIGH PRESSURE BUILDS IN FOR FRIDAY. ANOTHER COLD
FRONT FOR SAT...BUT HARD TO SEE MUCH MOISTURE WITH THIS FAST
MOVING SYSTEM.

OUTLOOK...
WED...GUSTY WEST WIND. AM LOW CIGS/SHRA POSS W MTNS.
THU...PM LOW CIGS/SHRA POSS W MTNS.
FRI-SAT...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/STEINBUGL
NEAR TERM...DANGELO/STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...STEINBUGL
AVIATION...DANGELO/MARTIN
Hazardous weather outlook, Nov 16, 5:17 AM EST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
517 AM EST TUE NOV 16 2010

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-171030-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
517 AM EST TUE NOV 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG WIND GUSTS OVER 40 MPH ARE POSSIBLE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MS

Nearby

Wind Advisories in Pennsylvania, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.